alexa Intravenous desensitization to allopurinol in a heart transplant patient with gout.
Toxicology

Toxicology

Journal of Clinical Toxicology

Author(s): Schumacher MJ, Copeland JG

Abstract Share this page

Abstract BACKGROUND: Oral desensitization with allopurinol presents a problem for patients with allopurinol hypersensitivity and gout that needs to be controlled rapidly. To our knowledge, only 1 case report of intravenous (i.v.) desensitization has been previously published. OBJECTIVE: To present a case report of a patient with cutaneous reactions to allopurinol who underwent i.v. allopurinol desensitization. METHODS: Intravenous infusion of allopurinol was performed using an escalating, 19-dose protocol. RESULTS: No adverse reactions were precipitated by 2 i.v., escalating dose procedures, allowing continuation of effective treatment of the patient's hyperuricemia. CONCLUSIONS: This case of safe and effective desensitization with allopurinol by the i.v. route should emphasize the need for a trial of this protocol in additional patients in whom rapid desensitization would be advantageous. This article was published in Ann Allergy Asthma Immunol and referenced in Journal of Clinical Toxicology

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords